Alert archive / Kentucky / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 11, 2026, 6:22 PM EDT for McCreary County, Wayne County, Whitley County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 6:22 PM EDT (22:22 UTC)
- Expired
- Mar 11, 2026, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Wayne County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 113 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
839
WUUS53 KJKL 112222
SVRJKL
KYC147-231-235-112245-
/O.NEW.KJKL.SV.W.0013.260311T2222Z-260311T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
622 PM EDT Wed Mar 11 2026
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in south central Kentucky...
McCreary County in south central Kentucky...
Western Whitley County in south central Kentucky...
* Until 645 PM EDT.
* At 621 PM EDT, a severe thunderstorm was located over Co-Operative,
or 8 miles west of Whitley City, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Whitley City around 625 PM EDT.
Pine Knot around 630 PM EDT.
Beulah Heights around 635 PM EDT.
Cumberland Falls S.P. around 640 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3660 8473 3674 8478 3697 8426 3696 8425
3665 8408 3659 8440
TIME...MOT...LOC 2221Z 248DEG 45KT 3670 8463
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MARCUS2 follow-up statements
219
WWUS53 KJKL 112235
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
635 PM EDT Wed Mar 11 2026
KYC231-112245-
/O.CAN.KJKL.SV.W.0013.000000T0000Z-260311T2245Z/
Wayne KY-
635 PM EDT Wed Mar 11 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3679 8462 3682 8458 3683 8458 3692 8437
3694 8432 3694 8430 3697 8426 3665 8408
3660 8435 3660 8457
TIME...MOT...LOC 2235Z 247DEG 45KT 3677 8443
$$
KYC147-235-112245-
/O.CON.KJKL.SV.W.0013.000000T0000Z-260311T2245Z/
McCreary KY-Whitley KY-
635 PM EDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR MCCREARY AND WESTERN WHITLEY COUNTIES...
At 635 PM EDT, a severe thunderstorm was located over Beulah Heights,
or near Whitley City, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Cumberland Falls S.P. around 640 PM EDT.
Other locations in the path of this severe thunderstorm include Clio
and Goldbug.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3679 8462 3682 8458 3683 8458 3692 8437
3694 8432 3694 8430 3697 8426 3665 8408
3660 8435 3660 8457
TIME...MOT...LOC 2235Z 247DEG 45KT 3677 8443
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MARCUS921
WWUS53 KJKL 112245
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
645 PM EDT Wed Mar 11 2026
KYC147-235-112255-
/O.EXP.KJKL.SV.W.0013.000000T0000Z-260311T2245Z/
McCreary KY-Whitley KY-
645 PM EDT Wed Mar 11 2026
...THE SEVERE THUNDERSTORM WARNING FOR MCCREARY AND WESTERN WHITLEY
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, gusty
winds are still possible with this thunderstorm, and a Special
Weather Statement will be issued.
To report severe weather damage, contact your nearest law
enforcement agency. They will relay your report to the National
Weather Service in JACKSON KY.
&&
LAT...LON 3679 8462 3682 8458 3683 8458 3692 8437
3694 8432 3694 8430 3697 8426 3665 8408
3660 8435 3660 8457
TIME...MOT...LOC 2245Z 248DEG 45KT 3681 8430
$$
MARCUSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:03 AM EDT, 7 hours 19 minutes earlier. Its key messages:
- Unseasonably warm weather will last through today. Latest forecasts anticipates near-record or record temperatures at both London and Jackson today.
- A Slight Risk for severe thunderstorms remains for all of eastern Kentucky for this afternoon and evening, with damaging winds and isolated tornadoes the primary severe threats.
- Torrential downpours, hail up to 1 inch in diameter, and wind gusts outside of storms between 30 and 40 mph are also possible.
- After a sharp cooldown behind a cold front on Thursday, mild temperatures return for Friday into the weekend.
Area forecast discussion, Mar 11, 11:03 AM EDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1103 AM EDT Wed Mar 11 2026 .KEY MESSAGES... - Unseasonably warm weather will last through today. Latest forecasts anticipates near-record or record temperatures at both London and Jackson today. - A Slight Risk for severe thunderstorms remains for all of eastern Kentucky for this afternoon and evening, with damaging winds and isolated tornadoes the primary severe threats. - Torrential downpours, hail up to 1 inch in diameter, and wind gusts outside of storms between 30 and 40 mph are also possible. - After a sharp cooldown behind a cold front on Thursday, mild temperatures return for Friday into the weekend. && .UPDATE... Issued at 1102 AM EDT WED MAR 11 2026 Significant breaks in the clouds have developed since sunrise, with dewpoints in the upper 50s to low 60s for the most part and some mid 60s to near 70 dewpoints near Lake Cumberland. Recent mesoanalysis from 14Z (10 AM EDT) has CIN remaining across most of the area with MLCAPE generally 500 J/kg or less in the north and greater than 500J/kg in the Cumberland Valley with little or no CIN. However, by 16Z to 18Z, MLCAPE may reach 700 to 1000 J/kg MLCAPE from near KSYM and KLOZ that translates northeast to areas north of KY 80 thereafter. This should coincide with 5.5 to 6.5C/km mid level lapse rates and low level lapse rates reach the 6.5 to 7.5C/km with these numbers RAP based. Effective shear should average 50 to 55KT around that timeframe, though could be a bit stronger. Assuming continued insolation, isolated to scattered and potentially robust convection may develop in the KSME to KLOZ to KJKL to near or south of I-64 corridor and then translate east north of the Hal Rogers Pkwy to KY 80 corridor in the next 2 hours and then shifts into WV. This activity if it materializes should have supercell characteristics and would present a risk of all hazards. Isolated activity will remain possible outside of this area and areawide during the mid afternoon though mid afternoon could be a period of overall lull. Then additional activity is anticipated per CAMS after about 4 PM EDT that moves from west to east or northwest to southeast across the area. At that point effective shear should still average in the 50 to 60KT range 5.5C/km to 6.5C/km mid level lapse rates and roughly 6.5 to 7.5C/km low level lapse rates with MLCAPE of roughly 500 to 1000 J/kg MLCAPE. A QLCS line or line segments appear to be the primary mode in the 4 to 9 PM EDT timeframe with strong to damaging wind the primary hazard, though an embedded spin up tornado or hail may also occur. If storms were to train over an area, then high water would become a risk as well. Hourly pops were updated based on recent trends in CAMS and a severe POT was added to the grids. Other hourly grids were freshened up based on recent observations. UPDATE Issued at 736 AM EDT WED MAR 11 2026 Morning update is primarily just a refresh of the going forecast. Pops might be a bit overdone for many areas this morning, but am hesitant to make significant changes given the uncertainties and complexities of the forecast. UPDATE Issued at 522 AM EDT WED MAR 11 2026 Convection has a been a bit slow to get going overnight so far, but new upstream activity is starting to develop to the west and southwest under the low-level jet core. This makes for a somewhat uncertain PoP forecast through the morning as this activity approaches or brushes the area to the northwest. Otherwise, the forecast remains on track for later today. && .SHORT TERM...(Today through Thursday) Issued at 347 AM EDT WED MAR 11 2026 A potent disturbance and cold front will cross the area this evening and bring with it breezy to windy conditions along with the threat for strong to severe thunderstorms. A much cooler airmass spills into eastern Kentucky with rain ending as a very brief period of snow across the higher terrain of southeastern Kentucky during the early morning hours Thursday, with the parent upper trough crossing the area during the afternoon hours as surface high pressure ushers in a much drier and cooler air mass into the region. A Wind Advisory was issued for the Bluegrass counties and neighboring counties for today, with wind gusts peaking around 40 mph, though a few gusts to 50 mph cannot be completely ruled out if sufficient deep mixing is realized, which is somewhat lower confidence at this time. There is also the potential for the Wind Advisory to be expanded east across more of eastern and northeastern Kentucky later this morning. The other concern for today is the risk for severe thunderstorms this afternoon into the evening. Models suggest a strengthening of a low-level jet across central to northeastern Kentucky right at peak heating this afternoon into early evening as the cold front approaches. Assuming even modest destabilization is able to occur after a morning period of convection, especially across our western and northern counties, the dynamics easily support a severe weather risk. In fact, while the current SPC Day 1 Slight Risk appears plenty sufficient, it would not be surprising to see an upgrade from SPC to an Enhanced Risk for some parts of northeastern Kentucky if the question of degree of destabilization is resolved, especially if it becomes more likely that parts of the area may realize 1000-1500 J/kg of SBCAPE by mid- to late afternoon. The main convective mode looks to be line segments and clusters, but discrete supercells will be possible as well if the dynamics and thermodynamics align favorably. Damaging winds and brief tornadoes will be the primary concern, but large hail would also be a concern with any supercells. .LONG TERM...(Thursday night through Tuesday) Issued at 514 AM EDT WED MAR 11 2026 At the open of the long term period (Thursday evening), high pressure builds into the area. Backing winds go from light westerly winds early in the evening, to southerly winds through the night. With light southerly winds overnight, and mostly clear skies, low temperatures are expected to drop into the upper 20s to low 30s in sheltered hollows and valley locations. Elsewhere, temperatures in the mid to upper 30s are expected along ridgetops. An upper level low strengthens in the Dakotas and digs into the Upper Great Lakes on Friday. A strong 70-75 knot 850-mb LLJ will pass through the Ohio Valley during the day. This will lead to strong southwest winds with the potential for strong wind gusts. 12Z LREF ensemble guidance shows the forecast area along and north of the Hal-Rogers/KY-80 corridor with a 90% or greater chance of seeing gusts of 35 mph, while still maintaining a 70% or greater chance of 40 mph gusts across the same area. A model BUFKIT sounding for Jackson shows momentum transfer of 35-40 kts (approximately 40-45 mph). This same model sounding for Morehead, closer to the core of the LLJ, shows momentum transfer of 43 kts (close to 50 mph). Wind gusts for Friday mid-morning through the afternoon were adjusted up using a 75/25 blend of the 90th percentile NBM with itself. Budding trees and vegetation drawing water from the ground along with drier air moving into the area will create elevated to critical fire weather conditions. Afternoon dew points were adjusted downward using a blend of the 5th and 10th percentile from the NBM. This yields dew points in the low 20s, and RH values ranging from the low to mid 30s near the I-75 corridor, to RH's in the upper teens and low 20s farther east. With strong southwest winds through the afternoon, temperatures will climb into the upper 50s in the north to mid 60s further south. Friday evening, light westerly winds will veer to northeasterly by Saturday morning. Dry conditions continue, with temperatures dropping into the 30s. Saturday, remains quiet, with light easterly winds and temperatures warming into the upper 50s to upper 60s north to south. Saturday evening a trough begins to develop in the Northern Rockies and digs into the Central Plains early Sunday. A warm front will be just north of the state, in the Ohio Valley. Being in the warm sector, temperatures will climb into the mid to upper 70s. Winds may be breezy to gusty, with LREF probabilities of seeing gusts of at least 35 mph are generally around or north of 75%. Later Sunday evening into early Monday, the approaching systems cold front will pass through Eastern Kentucky, leading to another round of showers and thunderstorms. As the trough axis digs south over Kentucky Sunday night, temperatures drop into the low to mid 30s which will lead to a wintry rain-snow mix. Monday, as the trough begins to lift northeast, snow showers will taper off through the day, with temperatures reaching the low to mid 40s across the area. Although the low and trough are departing to the east, the area will still be under northwest flow. allowing cold air to advect in. As it does, temperatures drop into the low to mid 20s area wide Monday night. An embedded shortwave ejects out of the Northern Rockies which may bring another shot of active weather mid week. At this time Tuesday looks to remain dry through most of the day. Temperatures remain in the upper 30s to low 40s through Tuesday, dropping into the mid to upper 20s at night. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 714 AM EDT WED MAR 11 2026 VFR to borderline MVFR/VFR conditions are expected to prevail through this afternoon outside of showers and thunderstorms, though reductions to MVFR or lower conditions are possible within any heavier showers and storms. Widespread reductions to MVFR and lower are expected with the arrival and passage of a strong cold front this evening, with improvements to cigs to VFR conditions by the end of the TAF period for KIOB, KSYM, KSME, and KLOZ. Winds will continue to increase at the surface with a low-level jet overhead through this morning, with strong mixing resulting in widespread southwesterly 25 to 35 kt wind gusts this afternoon across TAF sites. Winds will abruptly veer to northwesterly this evening and gradually diminish with the passage of the cold front this evening. && .JKL WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM EDT this evening for KYZ044-050>052- 058>060. && UPDATE...JP SHORT TERM...CMC LONG TERM...GINNICK AVIATION...CMC
Hazardous weather outlook, Mar 11, 5:17 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 517 PM EDT Wed Mar 11 2026 KYZ050-058>060-068-069-079-080-083>088-106>120-122130- Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel- Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Martin-Pike- 517 PM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible through this evening. A Slight Risk for severe thunderstorms exists for this timeframe, with damaging winds and an isolated tornado or two are the primary severe threats. Torrential downpours and hail up to 1 inch in diameter are also possible. Strong non-thunderstorm wind gusts up to 35 mph may occur this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds may gust to 30 to 40 mph on Friday and this could combine with drying conditions resulting in a threat of wildfires. Thunderstorms are possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of wind damage, hail, heavy rain, and/or flooding. KYZ044-051-052-104-122130- Fleming-Bath-Rowan-Elliott- 517 PM EDT Wed Mar 11 2026 ...TORNADO WATCH 43 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This evening and tonight. Thunderstorms are possible through this evening. A Slight Risk for severe thunderstorms exists for this timeframe, with damaging winds and an isolated tornado or two are the primary severe threats. Torrential downpours and hail up to 1 inch in diameter are also possible. Strong non-thunderstorm wind gusts up to 35 mph may occur through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds may gust to 30 to 40 mph on Friday and this could combine with drying conditions resulting in a threat of wildfires. Thunderstorms are possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of wind damage, hail, heavy rain, and/or flooding. JP
In the hours before
Special weather statement, Mar 11, 1:06 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service JACKSON KY
106 PM EDT Wed Mar 11 2026
KYZ112-113-115-111730-
Breathitt KY-Perry KY-Knott KY-
106 PM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY...
NORTHWESTERN KNOTT AND SOUTHEASTERN BREATHITT COUNTIES THROUGH 130 PM
EDT...
At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dice, or 9 miles north of Hazard, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Decoy, Bolyn, Hardshell, Buck, Evanston, Noble, Elmrock, Vail,
Lamont, Dice, Handshoe, Ary, Ned, Yellow Mountain, Bearville,
Lambric, Daisydell, Rowdy, Vest, and Talcum.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 80 in Knott County between mile markers 1 and 4,
and between mile markers 12 and 18.
Kentucky Highway 80 in Perry County between mile markers 13 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3744 8284 3730 8324 3737 8336 3761 8309
3756 8301 3755 8302 3755 8300 3753 8300
3752 8296 3748 8293 3748 8289
TIME...MOT...LOC 1705Z 238DEG 30KT 3739 8322
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARCUSSpecial weather statement, Mar 11, 1:14 PM EDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service JACKSON KY
114 PM EDT Wed Mar 11 2026
KYZ104-106-108-109-111745-
Elliott KY-Magoffin KY-Morgan KY-Wolfe KY-
114 PM EDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT MORGAN...NORTHWESTERN MAGOFFIN...
CENTRAL WOLFE AND SOUTHWESTERN ELLIOTT COUNTIES THROUGH 145 PM EDT...
At 114 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Daysboro, or 9 miles northeast of Campton, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Liberty, Henry, Lewis, Haleburg, Florress, Lexie, Rexville, Lick
Branch, Index, Pekin, Logville, Sellars, Panama, White Oak, Wrigley,
Gosneyville, Woodsbend, Cottle, Gordon Ford, and Licking River.
THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 47
and 48, and between mile markers 50 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM EDT for east central
Kentucky.
&&
LAT...LON 3771 8338 3776 8353 3809 8325 3791 8297
TIME...MOT...LOC 1714Z 236DEG 41KT 3780 8339
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARCUSSpecial weather statement, Mar 11, 1:44 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
144 PM EDT Wed Mar 11 2026
KYZ107-110-119-120-111815-
Martin KY-Floyd KY-Pike KY-Johnson KY-
144 PM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT MARTIN...SOUTHEASTERN JOHNSON...
NORTHEASTERN FLOYD AND NORTHWESTERN PIKE COUNTIES THROUGH 215 PM
EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over
Emma, or near Prestonsburg, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prestonsburg, Inez, Warfield, Allen, Beauty, Endicott, Pilgrim,
Coalpoint, Davella, Whitepost, Hode, Lancer, Arkansas, Prince,
Delong, Ivel, McClure, Lovely, Preece, and Jarad.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 3 in Johnson County Kentucky Highway 3 in Martin
County between mile markers 1 and 9.
Kentucky Highway 80 in Floyd County between mile markers 12 and 14.
U.S. Highway 23 in Floyd County between mile markers 5 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3756 8269 3764 8285 3793 8248 3790 8247
3791 8247 3788 8242 3787 8241 3786 8242
3781 8240 3782 8239 3777 8233 3776 8233
3776 8231 3774 8233 3771 8231
TIME...MOT...LOC 1744Z 236DEG 49KT 3764 8271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MARCUSSpecial weather statement, Mar 11, 4:59 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
459 PM EDT Wed Mar 11 2026
KYZ079-083-112115-
Wayne KY-Pulaski KY-
459 PM EDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT WAYNE AND WESTERN PULASKI
COUNTIES THROUGH 515 PM EDT...
At 458 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cains Store to near Jamestown to near
Parnell to near Albany. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Somerset, Monticello, Science Hill, Burnside, Parmleysville, Cains
Store, Susie, Stab, Nancy, Barrier, Parnell, Pointer, Gregory,
Bronston, Slickford, Pulaski County Park, Somerset Pulaski Airport,
Cabell, Kidder, and Powersburg.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 80 in Pulaski County between mile markers 17 and
20.
Louis B. Nunn Parkway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3712 8490 3733 8458 3698 8460
3662 8476 3660 8479 3662 8499 3668 8500
3669 8502 3676 8501 3686 8506
TIME...MOT...LOC 2058Z 253DEG 44KT 3717 8494 3703 8497 3691 8498 3666
8508
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MARCUSSpecial weather statement, Mar 11, 5:16 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
516 PM EDT Wed Mar 11 2026
KYZ068-079-112145-
Rockcastle KY-Pulaski KY-
516 PM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PULASKI AND
SOUTHWESTERN ROCKCASTLE COUNTIES THROUGH 545 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hogue, or 8 miles northwest of Somerset, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Somerset, Mount Vernon, Science Hill, Sand Springs, Stab, Bobtown,
Nancy, Pointer, Bandy, Pongo, Woodstock, Spiro, Wabp, Hansford,
Dabney, Valley Oak, Willailla, Pulaski County Park, Hogue, and Bee
Lick.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 80 in Pulaski County between mile markers 17 and
37.
Louis B. Nunn Parkway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3735 8456 3736 8455 3733 8451 3739 8448
3742 8442 3723 8425 3722 8427 3720 8426
3720 8428 3718 8427 3704 8475 3719 8479
TIME...MOT...LOC 2116Z 248DEG 45KT 3717 8472
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARCUSSpecial weather statement, Mar 11, 5:41 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service JACKSON KY
541 PM EDT Wed Mar 11 2026
KYZ058-068-069-079-080-084-085-112215-
Jackson KY-McCreary KY-Whitley KY-Estill KY-Rockcastle KY-Laurel KY-
Pulaski KY-
541 PM EDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT LAUREL...SOUTH CENTRAL ESTILL...
EASTERN PULASKI...JACKSON...NORTHEASTERN MCCREARY...ROCKCASTLE AND
NORTHWESTERN WHITLEY COUNTIES THROUGH 615 PM EDT...
At 541 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Renfro Valley to Greenwood. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
London, Mount Vernon, McKee, Donaro, Bummer, Robinet, Fariston, Shop
Branch, Horse Lick, Spiro, Mount Victory, Climax, Renfro Valley,
Mershons, Hazel Patch, Pine Hill, Alumbaugh, Bark Camp, Camp Wildcat,
and Cruise.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 1 and 5.
Interstate 75 in east central Kentucky between mile markers 25 and
66.
Kentucky Highway 80 in Laurel County between mile markers 1 and 11.
Kentucky Highway 80 in Pulaski County between mile markers 29 and
40.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 8455 3739 8444 3764 8390 3697 8405
3696 8409 3693 8409
TIME...MOT...LOC 2141Z 245DEG 43KT 3740 8433 3689 8448
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
VORSTThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:41 AM EDT | Wind Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 16 hr |
| Mar 11, 1:00 PM EDT | Special Weather Statement | JKL | Bath, Rowan | 45 min |
| Mar 11, 1:06 PM EDT | Special Weather Statement | JKL | Knott | 24 min |
| Mar 11, 1:14 PM EDT | Special Weather Statement | JKL | Morgan | 31 min |
| Mar 11, 1:44 PM EDT | Special Weather Statement | JKL | Martin | 31 min |
| Mar 11, 4:59 PM EDT | Special Weather Statement | JKL | Wayne | 16 min |
| Mar 11, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 30 min |
| Mar 11, 5:16 PM EDT | Special Weather Statement | JKL | Pulaski | 29 min |
| Mar 11, 5:24 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 20 min |
| Mar 11, 5:41 PM EDT | Special Weather Statement | JKL | Jackson, Laurel, Rockcastle | 34 min |
| Mar 11, 6:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley | 34 min |
| Mar 11, 6:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Leslie, Owsley, Perry and 1 more | 25 min |
| Mar 11, 6:48 PM EDT | Special Weather Statement | JKL | Knox, Whitley | 27 min |
| Mar 11, 6:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Leslie, Magoffin and 2 more | 32 min |
| Mar 11, 7:13 PM EDT | Special Weather Statement | JKL | Bell, Clay, Knox, Leslie | 32 min |
| Mar 11, 7:24 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 36 min |
| Mar 11, 7:41 PM EDT | Special Weather Statement | JKL | Harlan, Leslie, Perry | 34 min |
| Mar 11, 7:53 PM EDT | Special Weather Statement | JKL | Martin, Pike | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.